MAUDE Adverse Event Report: CARDINAL HEALTH 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

CARDINAL HEALTH 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881513934
Medical Device Problem Codes Break (1069); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that when drawing the vaccination up, they are noticing there is a constant introduction of air into the syringe from the rubber stopper.It sort of looks like the liquid is simmering.They were trying to diagnose what was going on exactly, and the middle tip part of the syringe snapped.When they see the "simmering", they push the vaccination back into the vial, throw that syringe away and grab another one from the box.Again, that is about 15%-25% of the syringes that they are tossing.Per additional information received, the syringe snapped at the luer lock area.They tossed the syringes and used new ones without the defect for vaccinations.Medical intervention was not required.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
3ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16807351
Report Number1017768-2023-01056
Device Sequence Number6182537
Product Code FMF
UDI-Device Identifier20884521012858
UDI-Public20884521012858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881513934
Device Catalogue Number8881513934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown